MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X34MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X34MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical product: proximal humerus, left, 7x160mm; item# : 47249616107; lot# : 3033560, blunt tip screw, 4x38mm; item# : 47248603840; lot# : 3024666, blunt tip screw, 4x56mm; item# : 47248605640; lot# : 3039378, cortical bone screw, 4x24mm; item# : 47248612440; lot# : 3039388, proximal humerus nail cap, 0mm; item# : 47248801000; lot# : 3039755, cortical bone screw, 4x24mm; item# : 47248612440; lot# : 3038358.Therapy date: unknown.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side.After 6 weeks from the surgery the proximal screw get loose and out the nail damaging arm soft tissues.No revision surgery was performed.
 
Additional Manufacturer Narrative
Event description: it was reported that the patient was implanted with affixus natural nail on (b)(6) 2021.After 6 weeks from the surgery the proximal screw get loose and out the nail damaging arm soft tissues.Revision surgery was not planned yet.Review of received data: due diligence: further due diligence to support the conclusion was completed and documented.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the patient was implanted with affixus natural nail on (b)(6) 2021.After 6 weeks from the surgery the proximal screw get loose and out the nail damaging arm soft tissues.Revision surgery was not planned yet.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for the potential migration of the screws.However, further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
BLUNT TIP SCREW, 4X34MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12049026
Report Number0009613350-2021-00306
Device Sequence Number17197364
Product Code HSB
UDI-Device Identifier00889024505414
UDI-Public00889024505414
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-034-40
Device Lot Number3010622
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;